| Catalog Number |
PDL114 |
| Medical Device Problem Code |
Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D4: the expiration date is currently not available.Additionally, the serial number for the device involved in the event was not provided; therefore, the full udi is currently not available.H6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on an unknown date, there were a few vertebral body spreaders with broken ratchet mechanisms returning from the field.These had not been reported as used in surgery or damaged in the field.All malfunctions were noted at incoming inspection at the warehouse.This report involves one vertebral body spreader- angled.This is report 1 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4 h6 product investigation: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that vertebral body spreader- angled was broken from the leaf spring.The broken fragment is still attached to the device.A dimensional inspection for the vertebral body spreader- angled was not performed as is not applicable to the complaint condition.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.The overall complaint was confirmed as the observed condition of the vertebral body spreader- angled would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device history review (dhr): part number: pdl114, lot number: a7oa16 (wo# (b)(4)), manufacturing site: tuttlingen, release to warehouse date: 26-apr-2005 (wo# (b)(4)), 25-apr-2005 (wo# (b)(4)).A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.A review of the raw material certificate could not be established during this review due to the age of the device (over 19 years old).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.